NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 18, 2014
Bleeding and Clotting Disorders
Bruisng After Venipuncture
I had a blood draw a week ago and 3-4 days later developed bruising that extends along the track of the vein from my elbow to my armpit (The bruise even bifurcates where my vein bifurcates about 3-4 inches above the injection site. It is slightly painful and there is also a small painful lump at the injection site. I have no fever or signs of infection. Should I be worried?
While it is difficult to give any specific medical advice over this forum, I would agree that it doesn't sound typical for an infection. It may be a superficial thrombosis of the vein that may be giving the symptoms. Regardless, I would encourage you to follow up with your physician so an accurate cause can be diagnosed for your symptoms.
Spero R Cataland, MD
Associate Professor of Clinical Internal Medicine
College of Medicine
The Ohio State University